Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entry
    1
  • comments
    3
  • views
    585

First Week

Mary08102013

367 views

Growing up, my older sister used to have acne. Being a younger sibling, it was my duty to pick on her. However, I never realized just how hurtful some of the things I said (especially about her acne) must have been. When I hit puberty at 11...BOOM. Hello little friends whom live on my face. It was mortifying to go to school, or out with my family. Kids would be extremely cruel. Just as I was with my sister... Until I realized how it felt to be laughed at and told you're gross.

By the time high school came around, all hell had broke loose on my face. By this time, I was so scarred from all of the looks and comments, I actually skipped my first day, mortified of what people would say. I finally gathered the courage to at least lather on my protective cloak of makeup and head to the most cruel environment.

I knew the makeup didn't completely hide the severity of my acne. I knew people knew... But in my head, this was my ONLY "protection".

Eventually, after freshman year, I went to a dermatologist for the first time. They took one look at me and prescribed my Duac. When that didn't work, a few months later, he prescribed my Retin-A. I used that for about a year. I was "clear" for about a month, and then hell spilled back over. I stopped using medications for another year, (except for birth control) hoping, that like my sister, it would just go away on its own. What a silly idea... Things just got worse of course. I went back to the Derm. He gave me Differin and BP. I did that for 6 months. It was "eh". It did get rid of the severity of it and left me with "moderate acne", which was much better than the previous years. However, just with all the others, it came back with a vengeance. The doc added an oral antibiotic to my regime. Again. "EH" at best.

That leaves me here. I just finished my first week on Accutane. I am starting with 60mg a day (seems a bit higher than norm). So far, I've noticed the IB starting, as well as my lips becoming ever so slightly drier. I also lift weights, so I have noticed that I'm extremely sore afterwards, more than normal. It'm really hoping this works... It's kind of my last hope...



3 Comments


Recommended Comments

Back at the beginning of this year I started going back to college. I began Accutane about 3 months before the semester was starting, yet my face hadn't cleared up at all. I stopped Accutane and switched to a different combination of medications that actually worked for me.

Although I'm a guy, I can relate to the feeling of "hiding" behind makeup. I used to put on concealer to try and mask all the pimples, but there's only so much covering up you can do of a huge lump that casts a shadow across your cheeks.

I hope the Accutane works well for you and I hope you have very few side effects. I had the dry skin really bad after the first month and CeraVe moisturizers became my best friend.

Share this comment


Link to comment

Good luck with Accutane:) I'm on my second week too, and I've tried everything before:(. I hope this will give back our confidence:)

Share this comment


Link to comment

I've had more or less the same experience where using medicine prescribed by doctors has been helpful in the short term, however harmful in the long term. I really regret using BP because it really dried my skin. Therefore be careful and try not to worry, time will heal it. goodluck either way :)

Share this comment


Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now
×